Skip to content
Lyrica and depression
avatar
Marylyce posted:
I am up to 200 mg of Lyrica and I am feeling more depressed. Has anyone gone through this using Lyrica? Did you cut back or wean off of it? Any infomation on Lyrica is welcome. My primary doctor doesn't know anything about Lyrica. So I want to hear your real story. Thanks.
Reply
 
avatar
Littlefox77 responded:
Hello, My Rheumatologist told me that Lyrica has too many side affects. He will not put me on it. Do you have a specialist that you go to? Maybe you can call and ask about it?
Hope you find your answer soon.
Blessings to you
Michele
 
avatar
darlyn05 responded:
At the very top of the WebMd Banner/border upon you can click on 'Drugs and Supplements', from the drop down menu click on 'Find or Review a Drug', then type Lyrica in the search box - choose Oral, click 'Go'/'Search' and it will take you to a page with all sorts of information. Just under the description and still above the tabs for Lyrica a little to the right there are 'button' boxes you can click on to see reviews from others.

Also read the pamphlet information you received with the Lyrica from your pharmacist, it will have possible side effects listed.

Good Luck! And please remember that what may work for others may not for someone else. And don't let your brain play 'head games' with you on it after reading the reviews..
 
avatar
sadecakes responded:
I agree with everything that has been posted but will ad that I'm on a small dose of an anti depressant that I couldn't function without. One of the things that is common (according to the reading I've done) in FMers is low serotonin levels. So, an anti depressant is one of the things I take to counter this. You may want to ask your doc about this.

Of course, if the Lyrica isnt working, get off it! I take it and is works fine, although, either my pain is increasing or it's not as effective as it was. I need to ask about this and you may also before you start relying on a drug that will lose its potency later.

Susan
 
avatar
petal2010 responded:
When my doc. started me on Lyrica she also started me on Cymbalta. It is for depression and pain. You might ask about taking it with Lyrica. I was taking 150 mgs of Lyrica 3 times a day. I would shake and my legs and arms would jerk. The doc spread out the Lyrica, giving me more time in betweeen doses. That helped a lot, however, my arms will jerk once in a while but I can deal with that. It seems that all drugs have side effects! As for Lyrica, I think it has saved my life. I would probably be in bed had it not been prescribed to me. Depression is a serious problem and you need medical help to get it under control. I hate being depressed, it seems like I am in a deep black hole and cannot get out. I hope you get feel better.
petal2010
John 3:16
 
avatar
D12345678 responded:
I am only on 50 mg lyrica because when i got up to 75 i got all bloated, gassy and mild Edema.

either i try to go up or i guess go foo. i have a lot of pain.
taking Cymbalta 90 mg a day
 
avatar
D12345678 replied to petal2010's response:
wow 150 3x day ?
 
avatar
bartmac responded:
I suffered a severe back injury,and at one point was on 600mg per day,it helped a great deal,but after two years ,my memeory and eyesight were effected greatly,then had a nervous breakdown.severe depression.I would not recomend this drug foe any long term solution.
 
avatar
resttheweary responded:
I was on lyrica for two weeks. had bad headaches and sickness. then tried cymbalta, and felt like i was going crazy, the depression/suicidal thoughts kicked back in, so weaned myself off. seems no antidepressant works for me.
 
avatar
Anon_2912 responded:
I was on it, but had too many side effects I just quit taking it.

I developed fogginess & edema in the legs.
 
avatar
Mac0001 responded:
Hi Marylyce, I was taking 200 mg of Lyrica. I thought I was going to go nuts I was hyper, had swollen joints and pain in my knee. My doc said Lyrica can cause depression in some people. He gave me a formula to titrate off of Lyrica. After being off of it for about a week, I became very depressed and my pain in my knee was horrible. I decided to try 25 mg of Lrica because I could not sleep. The next day was better. My depression lifted. I took a 25 mg dose the next morning and the pain in my knee was gone. Since then I have taken 25 mg at night and only take 25 mg in the morning when my knee pain gets worse. My depression has stayed away. I cannot explain this. I just wanted to let you know what happened to me. Best wishes for you.
 
avatar
maggiethedoglover responded:
Hi Marlyce and all,

I am taking Lyrica, 100mg 3 times a day. I have also been on an anti-depressant. I had my doctor change me from Lexapro because it was too expensive and I don't want to be on costly meds if it's not necessary as my health insurance runs out in 2 years.

Recently, I told my doctor I wanted to withdraw from the anti-depressant altogether so I am taking half of my normal dose. I do notice that I am much quicker to tear up over the littlest things

Sure wish we could all just dump all the meds and somehow be OK with it. I'm sticking with Lyrica because nothing else, including Cymbalta, put any dent in my pain.

Soft hugs,

maggie.

Life is a shipwreck but we must not forget to sing in the lifeboats - Voltaire


Helpful Tips

For All our new members
Welcome all new members, I want you to understand how important it is to be o.k. with coming here to lift your spirits and release ... More
Was this Helpful?
370 of 397 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.